Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Newport/Morehead City, NC

May 4, 2016Craven County, Jones County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 4, 2016, 12:21 AM EDT for Craven County, Jones County, Lenoir County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2016, 12:21 AM EDT (04:21 UTC)
Expired
May 4, 2016, 12:45 AM EDT
In force
24 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craven County, NC, Jones County, NC, Lenoir County, NC

The radar

The Morehead City radar (KMHX), 80 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 12:30 AM EDTHAIL 1Southwood, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

248 
WUUS52 KMHX 040421
SVRMHX
NCC049-103-107-040445-
/O.NEW.KMHX.SV.W.0022.160504T0421Z-160504T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1221 AM EDT WED MAY 4 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  WEST CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  NORTH CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 1245 AM EDT

* AT 1220 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
  SOUTHWEST OF KINSTON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KINSTON...GRIFTON AND DOVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3538 7746 3512 7733 3509 7771 3522 7777
TIME...MOT...LOC 0420Z 253DEG 28KT 3517 7771 

HAIL...1.00IN
WIND...60MPH
 
$$
DAG
1 follow-up statement
525 
WWUS52 KMHX 040430
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 AM EDT WED MAY 4 2016

NCC049-103-107-040445-
/O.CON.KMHX.SV.W.0022.000000T0000Z-160504T0445Z/
LENOIR NC-CRAVEN NC-JONES NC-
1230 AM EDT WED MAY 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR EAST CENTRAL LENOIR...WEST CENTRAL CRAVEN AND NORTH CENTRAL JONES
COUNTIES...

AT 1230 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINSTON...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KINSTON AND DOVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3525 7739 3515 7735 3514 7761 3524 7764
      3535 7744
TIME...MOT...LOC 0430Z 253DEG 36KT 3520 7757 

HAIL...1.00IN
WIND...60MPH
 
$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:00 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 3, 10:00 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY DROP SOUTHEAST INTO THE AREA LATE
TONIGHT THEN SLOWLY SLIDE OFFSHORE WEDNESDAY. LOW PRESSURE WILL
DEVELOP ON THE FRONT WEDNESDAY AND REMAIN OVER THE SOUTHEAST COAST
THROUGH FRIDAY. THE LOW WILL FINALLY MOVE NORTHEAST AWAY FROM THE
REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH OF THE AREA.
A WEAK COLD FRONT WILL APPROACH FROM THE NORTH SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 10 PM TUE...SCT TSRA...A FEW SVR...HAVE MOVED THRU THE
COASTAL PLAIN AND HAVE WEAKENED A BIT PAST HOUR AS GET CLOSER TO
COAST. SVR THUNDERSTORM WATCH WILL CONT FOR ANOTHER HOUR OR SO
HOWEVER GIVEN SLOW WEAKENING TREND SEEN PAST HR AND SLOWLY
DIMINISHING INSTAB EXPECT THREAT OF SEVERE IS LOWERING. WILL CONT
CHC POPS OVERNIGHT AS MDLS SHOW SOME INCREASE IN MOISTURE AND QPF
ALONG CST LATE AHEAD OF APPROACHING FRONT. EXPECTING LOWS IN THE
LOWER TO MIDDLE 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...LOOKS LIKE THE SURFACE COLD FRONT WILL STALL
OVER EASTERN NC AND WEAKEN WEDNESDAY WITH A WEAK AREA OF LOW
PRESSURE FORMING ALONG IT. DIVERGENT MODEL SOLUTIONS MAKE FOR A
TRICKY FORECAST BUT CONSENSUS OF GUIDANCE SUGGESTS A PLUME OF
MOISTURE STREAKING NORTHEAST ACROSS THE AREA DURING THE MORNING
THROUGH EARLY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS.
WILL INCREASE POPS TO 40-50% COAST AND 30-40% INLAND. THE MODELS
INDICATE DRYING OF THE COLUMN THROUGHOUT THE AFTERNOON WHICH
SHOULD LEAD TO DECREASING CHANCES OF PRECIPITATION. WILL STILL
HOLD ON TO CHANCE POPS THOUGH DUE TO UNSTABLE CONDITIONS WITH LI
VALUES -3 TO -5 EXPECTED. WILL FORECAST HIGHS IN THE MID TO UPPER
70S (LOWER 70S OUTER BANKS).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUESDAY...

AN OMEGA BLOCK PATTERN WILL DEVELOP FOR THE FIRST HALF OF THE LONG
TERM AS AN UPPER LEVEL CLOSED LOW DROPS SOUTH INTO THE MID-ATLANTIC
REGION THURSDAY AND BECOMES ANCHORED THROUGH EARLY SATURDAY BEFORE
SLOWLY SHIFTING OUT TO SEA BY THE BEGINNING OF NEXT WEEK.  GIVEN
THIS SYNOPTIC PATTERN, FEEL UNSETTLED WEATHER WILL CONTINUE THROUGH
FRIDAY WITH EVENTUAL CLEARING THROUGH THE WEEKEND.

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT: AS THE FIRST WAVE OF LOW
PRESSURE EXITS THE REGION WEDNESDAY NIGHT, EXPECT A BRIEF REPRIEVE
IN SHOWERS OVERNIGHT. HOWEVER, A SFC LOW WILL BE ON ITS HEELS FROM
THE NORTHWEST AS THE MAIN UPPER LEVEL TROUGH PIVOTS TOWARD THE MID-
ATLANTIC.  THIS WILL MEAN SHOWERS (SCHC THUNDERSTORMS THUR
AFTERNOON) THROUGH THIS PERIOD.  THE SFC LOW WILL EVENTUALLY MOVE
OFFSHORE THURSDAY NIGHT AND OFF THE MID-ATLANTIC COAST DURING THE
DAY FRIDAY. MID LEVEL DRYING WILL INCREASE FRIDAY NIGHT HELPING TO
TAPER OFF PRECIPITATION.  EXPECT HIGH TEMPERATURES TO BE AROUND 70
AND LOWS IN THE LOWER 50S INLAND TO MID 50S ALONG THE OBX.

SATURDAY THROUGH SUNDAY: AS THE MAIN UPPER LEVEL TROUGH PIVOTS
THROUGH EASTERN NC SATURDAY AFTERNOON, EXPECT SUBSIDENCE FLOW BEHIND
THE DEPARTING LOW TO HELP CREATE SOME BREAKS IN CLOUD COVER AND
TEMPS TO WARM UP A BIT, INTO THE MID 70S INLAND TO AROUND 70 ALONG
THE OBX. A BACKDOOR COLD FRONT WILL APPROACH SUNDAY USHERING IN
RETURN FLOW TO THE AREA. THIS WILL WARM TEMPERATURE INTO THE MID 80S
INLAND TO THE MID 70S ALONG THE OBX.

SUNDAY NIGHT THROUGH TUESDAY: A BACKDOOR COLD FRONT WILL MOVE
THROUGH, POSSIBLY BECOMING HUNG UP ACROSS OR JUST SOUTH OF THE AREA.
WHILE IT LOOKS LIKE THERE COULD BE A FEW SHOWERS IN THE VICINITY OF
THIS FRONT, THE OVERALL MOISTURE ASSOCIATED WITH THIS BOUNDARY LOOKS
FAIRLY DRY, SO HAVE KEPT OUT SCHC POP FOR NOW.  MAY NEED TO INCLUDE
IT IF UPPER LEVEL MOISTURE LOOKS TO INCREASE. GIVEN SUCH LIGHT FLOW
WITH HIGH PRESSURE TRYING TO BUILD IN, EXPECT TEMPERATURE TO BE A
DEGREE OR TWO COOLER THAN THAT OBSERVED SUNDAY.  RETURN FLOW SLOWLY
DEVELOPS MONDAY NIGHT INTO TUESDAY AS ANOTHER SYSTEM APPROACHES FROM
THE WEST.  THIS WILL ALLOW HIGH TEMPS TUESDAY TO REBOUND INTO THE
MID 80S INLAND TO MID 70S ALONG THE OBX.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
AS OF 630 PM TUESDAY...MAINLY VFR THRU THE EVENING. THERE WILL BE
SCT STRONG CONVECTION CROSSING RESULTING IN POSS BRIEF MVFR/IFR
ALONG WITH THREAT OF GUSTY WINDS/HAIL. LATER TONIGHT WITH LOW
LVLS NEARLY SATURATED EXPECT PD OF IFR OR WORSE IN STRATUS AND
POSS SOME FOG AS WINDS GO LIGHT. IFR SHLD GRAD TRANSITION THRU
MVFR WED MORN WITH MAINLY VFR LATE MORN THRU AFTN. WILL AGAIN HAVE
THREAT OF SCT SHRA/TSRA WED THAT COULD BRIEFLY LOWER FLIGHT
CATEGORIES.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM TUESDAY...AN ACTIVE WEATHER PATTERN FROM WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT AS AN UPPER LEVEL CLOSED LOW PIVOTS
THROUGH THE AREA WITH A SERIES OF SFC FLOWS CROSSING THE AREA. THE
MOST POTENT BEING THURSDAY NIGHT INTO EARLY FRIDAY. EXPECT REDUCED
VSBYS/CIGS EARLY THURSDAY AND OVERNIGHT THURSDAY INTO FRIDAY WITH
PLENTY OF MOISTURE AT THE LOW LEVEL. NOT TO MENTION REDUCED VSBYS
ASSOCIATED WITH ANY HEAVIER SHOWERS/THUNDERSTORMS. CONDITIONS
IMPROVE SATURDAY INTO SUNDAY. A BACKDOOR FRONT WILL APPROACHING
SUNDAY WITH INCREASED RETURN FLOW DEVELOPING.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 10 PM TUESDAY...WINDS DIMINISHING OVER CENTRAL WATERS SO
WILL DROP SCA. OTHERWISE NO CHANGES PLANNED.

PREV DISC...SMALL CRAFT ADVISORY CONDITIONS HAVE REALLY NOT
DEVELOPED TODAY BUT THE NWPS AND ESPECIALLY THE WAVEWATCH WAVE
MODELS INDICATE 6 FT SEAS DEVELOPING OVER THE OUTER CENTRAL WATERS
SO WILL CONTINUE THE ADVISORY BUT END IT AT 8 PM WHEN THE
WAVEWATCH MODEL HAS SEAS SUBSIDING BELOW 6 FT. EXPECT SOUTHWEST
WINDS TO CONTINUE 10-20 KT THROUGH WEDNESDAY WITH THE FLOW
BECOMING NORTHERLY AROUND 10 KT NORTH OF OREGON INLET AND THE
ALBEMARLE SOUND LATE IN THE DAY. SEAS WILL RUN 3 TO 5 FT OUTER
WATERS AND 2 TO 4 FT NEARSHORE THROUGH WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM TUESDAY...AN ACTIVE WEATHER PATTERN WEDNESDAY NIGHT
THROUGH EARLY SATURDAY AS AN UPPER LEVEL LOW PIVOTS THROUGH WITH A
SERIES OF SFC LOWS CROSSING THE AREA. THIS WILL MEAN SHOWERS THROUGH
THIS PERIOD WITH IMPROVING WEATHER THROUGH THE WEEKEND.  FLOW WILL
BE GENERALLY LIGHT THROUGH MUCH OF THE PERIOD. LIGHT AND VARIABLE
WINDS THURSDAY AS THE SFC LOW TRAVERSES THE AREA. THE LOW EVENTUALLY
MOVES OFF THE NORTHEAST COAST WITH NORTHWEST FLOWS BEHIND IT FRIDAY
INTO SATURDAY.  RETURN FLOW DEVELOPS ON SUNDAY AHEAD OF THE BACKDOOR
COLD FRONT.  SEAS 3 TO 5 FOOT SEAS THROUGH FRIDAY WITH SEAS
SUBSIDING SATURDAY 2 TO 3 FEET.  SEAS BUILD BACK SUNDAY, 3 TO 5
FEET.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...RF
SHORT TERM...JME
LONG TERM...LEP
AVIATION...RF/LEP
MARINE...RF/JME/LEP
Hazardous weather outlook, May 3, 11:02 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1102 PM EDT TUE MAY 3 2016

NCZ029-044>047-079>081-090>095-098-103-104-050315-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
1102 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE
POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 3, 10:39 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1039 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             WINTERVILLE             35.53N  77.40W
05/03/2016  E0.75 INCH       PITT               NC   SOCIAL MEDIA

            PUBLIC REPORTED DIME SIZE HAIL IN WINTERVILLE...
            RELAYED THROUGH TWITTER.

&&

EVENT NUMBER MHX1600202

DAG
Special weather statement, May 3, 10:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1042 PM EDT TUE MAY 3 2016

NCZ046-081-040315-
TYRRELL-MAINLAND HYDE-
1042 PM EDT TUE MAY 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TYRRELL
AND MAINLAND HYDE COUNTIES...

AT 1041 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES EAST OF BELHAVEN TO NEAR SWAN
QUARTER FERRY TERMINAL. MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... FAIRFIELD...SWINDELL FORK...GULL
ROCK...ENGELHARD...AND SWAN QUARTER FERRY TERMINAL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3530 7602 3531 7646 3540 7645 3555 7648
      3568 7604 3552 7583
TIME...MOT...LOC 0241Z 255DEG 38KT 3552 7643 3542 7638 3533 7644

DAG
Local storm report, May 3, 11:14 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1114 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     FOUNTAIN                35.67N  77.64W
05/03/2016  E60 MPH          PITT               NC   SOCIAL MEDIA

            PUBLIC REPORTED ESTIMATED WIND GUSTS TO 60 MPH WITH
            DIME SIZED HAIL NEAR FOUNTAIN ALONG THE WILSON/PITT
            COUNTY BORDER. REPORT RELAYED THROUGH FACEBOOK.

&&

EVENT NUMBER MHX1600203

DAG
Special weather statement, May 3, 11:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 PM EDT TUE MAY 3 2016

NCZ044-079-091-092-040415-
JONES-GREENE-PITT-LENOIR-
1131 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT LENOIR...NORTHWESTERN JONES...
SOUTHERN GREENE AND SOUTH CENTRAL PITT COUNTIES...

AT 1131 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LA GRANGE...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINSTON...LA GRANGE...SNOW HILL...KINSTON REGIONAL JETPORT AND
HOOKERTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3534 7782 3538 7780 3540 7780 3543 7783
      3549 7782 3549 7746 3518 7748 3520 7783
TIME...MOT...LOC 0331Z 273DEG 25KT 3535 7778

DAG
Special weather statement, May 4, 12:06 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1206 AM EDT WED MAY 4 2016

NCZ090-091-040430-
DUPLIN-LENOIR-
1206 AM EDT WED MAY 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUPLIN AND LENOIR
COUNTIES...

AT 1205 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
MOUNT OLIVE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINSTON...LA GRANGE AND KINSTON REGIONAL JETPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3518 7798 3517 7797 3517 7793 3515 7789
      3516 7789 3518 7783 3531 7783 3537 7770
      3535 7768 3535 7764 3538 7761 3537 7759
      3542 7752 3526 7742 3523 7747 3524 7752
      3516 7751 3504 7794 3519 7804
TIME...MOT...LOC 0405Z 243DEG 37KT 3516 7791

TL
Local storm report, May 4, 12:14 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1214 AM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             2 NE DOVER              35.24N  77.41W
05/04/2016  M0.88 INCH       CRAVEN             NC   SPOTTER

            HAIL WAS MEASURED DIME TO NICKEL SIZE

&&

EVENT NUMBER MHX1600204

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:06 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pitt24 min
May 3, 8:14 PM EDTSpecial Weather StatementMHXPitt31 min
May 3, 8:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Lenoir, Pitt46 min
May 3, 8:37 PM EDTSevere Thunderstorm WarningMHXGreene, Lenoir, Pitt23 min
May 3, 8:56 PM EDTSpecial Weather StatementMHXDuplin34 min
May 3, 8:58 PM EDTSpecial Weather StatementMHXGreene, Pitt32 min
May 3, 9:14 PM EDTSevere Thunderstorm WarningMHXBeaufort16 min
May 3, 9:51 PM EDTSpecial Weather StatementMHXBeaufort39 min
May 3, 10:42 PM EDTSpecial Weather StatementMHXHyde33 min
May 3, 11:31 PM EDTSpecial Weather StatementMHXGreene, Lenoir44 min
May 3, 11:48 PM EDTSevere Thunderstorm WarningMHXCraven, Jones42 min
May 4, 12:06 AM EDTSpecial Weather StatementMHXLenoir24 min
May 4, 12:22 AM EDTSpecial Weather StatementMHXBeaufort38 min
May 4, 12:43 AM EDTSpecial Weather StatementMHXCraven32 min
May 4, 10:39 AM EDTSpecial Marine WarningMHX66 min
May 4, 11:24 AM EDTSpecial Marine WarningMHX66 min
May 4, 11:26 AM EDTSpecial Weather StatementMHXDare34 min
May 4, 11:35 AM EDTSpecial Marine WarningMHX55 min
May 4, 3:47 PM EDTSpecial Weather StatementMHXCarteret28 min
May 4, 3:52 PM EDTSpecial Marine WarningMHX53 min
May 4, 4:07 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Pamlico23 min
May 4, 4:29 PM EDTSevere Thunderstorm WarningMHXCarteret31 min
May 4, 4:41 PM EDTSpecial Marine WarningMHX64 min
May 4, 5:12 PM EDTSpecial Weather StatementMHXHyde33 min
May 4, 5:56 PM EDTSpecial Weather StatementMHXHyde34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.